Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 21, 2022, 2:34 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 22 counties in Missouri. It took effect at Oct 21, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2022, 2:34 AM CDT (07:34 UTC)
- In effect from
- Oct 21, 2022, 11:00 AM CDT
- Expired
- Oct 21, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 25 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS83 KSGF 210734 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 234 AM CDT Fri Oct 21 2022 ...Red Flag Warning Posted for Portions of the Region... .An extremely dry airmass will combine with increasing south southwest winds ranging from 12 to 22 mph with higher gusts this afternoon. Due to drought conditions, elevated and significant fire danger can be expected today. Areas along and northwest of a line from Galena Missouri up to Lake of the Ozarks will experience the greatest risk for a rapid spread of wildland fires. KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 211545- /O.NEW.KSGF.FW.W.0007.221021T1600Z-221022T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 234 AM CDT Fri Oct 21 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY SOUTH SOUTHWEST WINDS FOR AREAS NORTHWEST OF A LINE FROM GALENA MISSOURI UP TO LAKE OF THE OZARKS... The National Weather Service in Springfield has issued a Red Flag Warning for low humidity and breezy south southwest winds, which is in effect from 11 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 103 Stone. * TIMING...Elevated and significant fire danger will be possible by mid day and continue into the early evening hours. * WINDS...South to southwest 12 to 22 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the lower to middle 80s. * IMPACTS...a rapid spread of wildland fires are likely given the forecasted conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Cramer
3 follow-up statements
390 WWUS83 KSGF 211450 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 950 AM CDT Fri Oct 21 2022 ...Red Flag Warning Posted for Portions of the Region... .An extremely dry airmass will combine with increasing southwest winds ranging from 12 to 22 mph with higher gusts this afternoon. Due to drought conditions, elevated and significant fire danger can be expected today. Areas along and northwest of a line from Galena Missouri up to Lake of the Ozarks will experience the greatest risk for a rapid spread of wildland fires. KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 212300- /O.CON.KSGF.FW.W.0007.221021T1600Z-221022T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 950 AM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY SOUTH SOUTHWEST WINDS FOR AREAS NORTHWEST OF A LINE FROM GALENA MISSOURI UP TO LAKE OF THE OZARKS... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 103 Stone. * TIMING...Elevated and significant fire danger will be possible by mid day and continue into the early evening hours. * WINDS...South to southwest 12 to 22 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the lower to middle 80s. * IMPACTS...a rapid spread of wildland fires are likely given theforecasted conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Terry
723 WWUS83 KSGF 212041 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 341 PM CDT Fri Oct 21 2022 ...Red Flag Warning Until 7 PM CDT... .An extremely dry airmass will combine with increasing southwest winds ranging from 12 to 22 mph with higher gusts this afternoon. Due to drought conditions, elevated and significant fire danger can be expected today. Areas along and northwest of a line from Galena Missouri up to Lake of the Ozarks will experience the greatest risk for a rapid spread of wildland fires. KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 220000- /O.CON.KSGF.FW.W.0007.000000T0000Z-221022T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 341 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY SOUTH SOUTHWEST WINDS FOR AREAS NORTHWEST OF A LINE FROM GALENA MISSOURI UP TO LAKE OF THE OZARKS... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 103 Stone. * TIMING...Elevated and significant fire danger will be possible through the early evening hours. * WINDS...South to southwest 12 to 22 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the lower to middle 80s. * IMPACTS...a rapid spread of wildland fires are likely given the forecasted conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Terry
506 WWUS83 KSGF 220022 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 722 PM CDT Fri Oct 21 2022 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 220130- /O.EXP.KSGF.FW.W.0007.000000T0000Z-221022T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 722 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 055, 056, 057, 066, 067, 068, 069, 073, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 097, 101, 101, 102, AND 103... The threat for the rapid spread of grass fires has diminished as temperatures fall and humidities rise this evening along with diminishing wind gusts. Remain vigilant and report any wildfires as vegetation is very dry and strong winds are expected Saturday. $$ Titus
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 20, 11:30 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 20, 11:30 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1130 PM CDT Thu Oct 20 2022 Key Messages: 1. Elevated fire weather through Sunday. 2. A warming trend will continue with very warm weather Friday and through the weekend. 3. Gusty south winds likely this weekend. Gusts over 40 mph possible this weekend. 4. The signals for rain for the Monday-Tuesday time frame have increased. Will continue to monitor for timing and potential. ...AVIATION UPDATE... .SHORT TERM...(This evening through Friday) Issued at 333 PM CDT Thu Oct 20 2022 Temperatures have turned warmer with continued moderately gusty afternoon winds once again today. Dry/drought cured fuels along with the low RH gusty winds will continue to pose a heightened natural cover fire risk with increased chances for ignition and spread. Friday: With a shortwave ridge shifting east and a shortwave trough moving into the central Plains, will see sfc winds increase, especially over the western cwfa. RH/Winds/Fuels support borderline Red Flag conditions in the far western cwfa and next shifts may have to look at issuing a short fused watch. Certainly elevated conditions will occur again for much of the area. Highs will be in the 70s and 80s. .LONG TERM...(Friday Night through Thursday) Issued at 333 PM CDT Thu Oct 20 2022 Weekend: High winds, warm temperatures, and fire danger are the main weather issues for the weekend. A deepening sfc trough over the High Plains will tighten the pressure gradient over eastern KS and MO, especially for Sunday. While some very limited moisture return is expected, progged dew points may be a bit high with mixing and low ground moisture. Will monitor fire weather conditions closely. Even with moderating humidity, the winds alone will likely produce rapid fire spread in dry/drought cured light (grass) fuels and even some wind exposed woodland litter. Temperatures reaching into the upper 70s and 80s are also expected. Have messaged the wind/fire danger in graphics and outlooks. Monday-Tuesday: At least for now, the 12z guidance has trended slower with a frontal passage expected during this time with a deep upper trough expected to dig southeast over the western CONUS/Rockies Sunday night into Monday-Tuesday. A lead shortwave will support a strong low center moving from the western Neb into the upper Midwest late Sunday-Monday with a trailing front moving into the central/southern Plains. The trailing front looks to (possibly) slow with the deepening western upper trough. This will allow some moisture return to occur with increased rain chances Monday and Tuesday. 12z medium range guidance, while not in perfect agreement have all trended toward the slowing frontal wave scenario which would provide some beneficial rain to us if it pans out. ECMWF still a bit more progressive. Ensemble means for the Canadian/ECMWF/GFS are all very similar in producing 1.0+ inches of rain for the western cwfa. Instability looks modest with limited chances for thunder expected attm. Wednesday-Thursday: Cooler, dry. Guidance diverges on the potential for an upstream western CONUS upper system by mid to late week, but overall this period looks quiet. It is questionable on how and if another system emerges into the Plains late in the week (just beyond this period). && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1121 PM CDT Thu Oct 20 2022 VFR conditions through the TAF period. Gusty south-southwesterly winds of 20-25 kt are expected to develop tomorrow afternoon at the SGF and particularly JLN sites in response to an increasing pressure gradient. Some high clouds will move in by late afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Didio
Hazardous weather outlook, Oct 20, 7:46 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 746 PM CDT Thu Oct 20 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 746 PM CDT Thu Oct 20 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. Elevated to significant fire weather conditions are expected again Friday with increased winds, especially over southeast Kansas into western Missouri. Gusty southerly winds are expected this weekend. Winds could gust as high as 30 to 40 mph on Saturday and 40 to 45 mph on Sunday. The highest gusts will be across far western Missouri and southeast Kansas possibly creating significant fire weather conditions with rapid fire spread of natural cover fires. A few thunderstorms will be possible late Sunday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.